Hail, Knox
- When
- September 12, 7:20 PM CST
- Where
- Knox County, 12 mi W of Creighton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -98.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 12, 6:34 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 734 PM CDT MON SEP 12 2005 .DISCUSSION... ...MESOSCALE UPDATE.... 00Z SUBJECTIVE SFC ALYS INDCD LO NR KBVN WITH A DRYLINE SWD INTO N-CNTRL NEB. SFC CDFNT EXTNDD FM NR KBKX SWWD INTO KONL AND WAS MOVING TO THE SE. THUNDERSTORMS HAVE DEVELOP ALONG THE CDFNT FM SERN SD INTO CNTRL NEB AND THEN INTO NRN KS ALONG THESE VARIOUS BOUNDARIES. THUNDERSTORMS TO THIS POINT HAVE REMAINED FAIRLY ISOLATED IN NATURE...MAINLY DUE TO THAT THIS ACTIVITY IN NEB IS MORE DIURNALLY DRIVEN AND THE CAPPING INVERSION NEVER TOTALLY ERODED PER LATEST VARIOUS ANALYSIS PRODUCTS. AS THE EVENING PROGRESS...WLD EXPECT THE THUNDERSTORM COVERAGE TO INCREASE IN THE BATCH OF THUNDERSTORMS OVER CNTRL NEB AS IT LIFTS NEWD INTO NE NEB. THE ACTIVITY OVR SRN NEB IS MORE TIED TO THE BOUNDARY WHERE THE BEST CONVERGENCE IS AND THUS DO NOT FEEL THIS WL MAKE IT INTO OUR CWA. SVR WX SEEMS POSSIBLE WITH ACTIVITY THAT WILL MOVE INTO OUR NW AFTER 815 PM AS MUCAPE OF 2000-3000 J/KG EXISTS WITH EFFECTIVE SHEAR OF 40 KT. ALTHOUGH LONG LIVED SUPERCELL OVR VALLEY COUNTY HAS A HISTORY OF PRODUCING A TORNADO...FEEL THREAT IS MORE OF A WIND/HAIL THREAT AS IT MOVES INTO OUR AREA DUE TO THE FACT THAT WE ARE LOSING SFC INSTABILITY WITH THE LOSS OF THE SUN...AND STORM COVERAGE/INTERACTION IS LIKELY TO INCREASE IN OUR AREA. IN ADDITION...FREEZING LEVELS REMAIN FAIRLY HIGH FOR THIS TIME OF YEAR AND IT WILL TAKE A SUPERCELL WITH SUSTAINED ROTATION TO GET ANY HAIL LARGER THAN QUARTERS. WITH MORE STORM MERGERS IN OUR AREA...FEEL LONG LIVED SUPERCELLS NOT MUCH OF A THREAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 PM CDT MON SEP 12 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131230- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 501 PM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A MODERATE RISK FOR SEVERE STORMS ALONG AND NORTHWEST OF A LINE FROM ALBION TO WAYNE NEBRASKA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF THE OUTLOOK AREA. THE MAIN THREAT TIME FOR SEVERE WEATHER IS AFTER 7 PM THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WOULD BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. AN AREA OF LOW PRESSURE OVER SOUTHWEST NEBRASKA WILL TRACK NORTHEAST INTO NORTHEAST NEBRASKA TONIGHT. THIS WILL ALLOW FOR A COLD FRONT TO MOVE SOUTHEAST INTO EASTERN NEBRASKA AFTER MIDNIGHT AND INTO SOUTHWEST IOWA AFTER TOWARD DAWN. THE BEST CHANCE OF SEVERE WEATHER THIS EVENING APPEARS TO BE ALONG...AND AHEAD OF THE AREA OF LOW PRESSURE OVER NORTHEAST NEBRASKA. THUNDERSTORMS ARE EXPECTED TO BE LIMITED THIS EVENING BY A LAYER OF WARM AIR ABOVE THE SURFACE WHICH MAY ACT TO CAP MORE WIDESPREAD THUNDERSTORM DEVELOPMENT. DUE TO A MODERATELY UNSTABLE ATMOSPHERE AND SUFFICIENT SHEAR...SEVERE WEATHER IS CAPABLE FROM ANY THUNDERSTORM THAT DOES DEVELOP. THE BEST CHANCE OF THUNDERSTORMS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WILL OCCUR AFTER MIDNIGHT WITH THE PASSAGE OF THE ACTUAL COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION . BOUSTEAD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT MON SEP 12 2005
NEZ011-016-017-030-031-042-130500-
PLATTE NE-BOONE NE-MADISON NE-ANTELOPE NE-PIERCE NE-KNOX NE-
556 PM CDT MON SEP 12 2005
...SEVERE THUNDERSTORM WATCH NUMBER 779 HAS BEEN ISSUED UNTIL 1 AM
CDT TUESDAY...
THIS WATCH INCLUDES THE FOLLOWING COUNTIES...
IN NORTHEAST NEBRASKA
KNOX...PIERCE...ANTELOPE...MADISON...BOONE AND PLATTE
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 6 NNW ORCHARD 42.42N 98.29W
09/12/2005 1.25 INCH ANTELOPE NE PUBLIC
&&
JBThe Sioux Falls radar (KFSD), 168 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479053.